MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
When inserting zxr00 20.0 diopter intraocular lens (iol) into the patient's ocular sinister (left eye), customer account reported the haptic broke while inserting the lens.It was reported there was an incision enlargement, suture(s) were required, the procedure was completed using zxr00 20.0 diopter back-up lens, patient outcome was reported as doing well.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 07/01/2019.Device evaluated by manufacturer.Device evaluation: the lens associated to the complaint was received in the original folding carton and lens case insert.Only a portion of the lens was returned suggesting the lens was cut most probably to facilitate its explant.The portion of the lens returned shows a detached haptic; the reported issue was verified.Since the lens was extensively handled at the surgical site a product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8749286
Report Number2648035-2019-00676
Device Sequence Number2338905
Product Code POE
UDI-Device Identifier05050474579095
UDI-Public(01)05050474579095(17)230728
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/12/2019
10/25/2020
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/29/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005